hospital gas pipeline mix up causes more deaths

More deaths have occurred because of accidental hospital gas pipeline cross-overs. (To read about cases see here). In Australia, 2016 was marred with the events which occurred at Bankstown Hospital (see here). NSW Health should be commended on the publication of their recommendations following the tragedy. It is useful to identify those involved, the […]

via Hospital Gas Pipeline Mix Up Causes More Deaths — patientsafe


Filed under: patient-safety Tagged: patient-safety

IV olanzapine sedation update

The potential role for IV olanzapine was examined in a post last year. The following conclusions were reached: IV olanzapine appears to be safe. IV olanzapine has equal potency compared to IV droperidol and about twice the potency of IV haloperidol. Olanzapine doesn’t affect QT interval or cause torsade de pointes. Two articles were just…

via PulmCrit- Sedation update: IV olanzapine & combo vs. monotherapy — EMCrit


Filed under: Emergency medicine and critical care, FOAMEd Tagged: olanzapine, sedation